Friday, July 20, 2012

More waiting...

Not that much has changed since my last post. I did stop taking regular doses of the Ibuprofen last week, and that seems fine. I've been taking one or two here and there if I feel cramping coming on, but I haven't had any bleeding (not even spotting) and the cramps have been either nonexistent or mild. I did have one night of really terrible cramping that woke me up in the middle of the night. I took two Ibuprofen and put a heat pack on my abdomen and went back to sleep and it was gone in the morning. I have no idea what was up with that.

Sex has been fine so far. Absolutely no pain, no bleeding or cramping afterwards, either. My husband did mention that he could feel the strings one of the times, but I don't think it bothered him. I think they are coiled up near my cervix - I can barely reach them and sometimes don't feel them at all.

I'm expecting my period sometime next week, so we'll see what happens with that. And the week after, I have my check-up with the doctor.

Sunday, July 8, 2012

So far, So Same.

It's been 10 days since the insertion. I've been taking pretty regular doses of 200mg of Ibuprofen when I wake up, at about Noon, in the late afternoon and before bed, and so far the bleeding has not returned. I don't know if the Advil is reducing the swelling and helping there, or if the bleeding has gone anyway by itself. I'm going to give myself a few more days on the Ibuprofen before trying without it again.

Other than that, I'm still having very, very, very mild cramping. It's more just a little uncomfortable than anything. Also, the occasional twang of cramping and pain, but about 95% of the time, I feel completely normal.

The only remaining annoying thing is that since about 2 days after insertion, I've been getting yellow-brown discharge. I've read that this is normal, as a result of the mucus thickening, and that it may even be one of the reasons the Paragard IUD works as birth control. It's been fairly heavy so far, and I'm hoping that it will regulate itself after a while. We'll see.

Wednesday, July 4, 2012

The Days Following The Insertion

The day after the insertion, I still had the mild-to-moderate cramping. I was taking 400mg of Ibuprofen on a strict schedule of every few hours, which I think made all the difference in the world. I was back at work with very few issues. Very occasionally, I felt a more painful than normal twang, but for the most part, I either felt mild cramping or forgot about it entirely. I was still on my period, but everything was normal with no apparent change.

The second and third days after the insertion were very similar. I took the Ibuprofen down to 200mg (one tablet) every 4-6 hours on the second day after the insertion and kept it like that on the second, third and fourth days. The cramping was getting lighter and lighter and, with the Ibuprofen, I barely felt a thing. My period ended as expected with no problems.

On the second day after the insertion, I tried finding the strings that are supposed to hang down into my uterus, and couldn't. I got very worried for a while, but the mild cramping told me the Paragard was definitely still in there, so I waited until the next day and checked again. I eventually found them tucked up really high - coiled (I think) near my cervix. I really had to dig for them, and I'm not really sure how I'm ever going to be able to tell anything like length (which you are supposed to check for), but they are definitely there.

Overall, the cramping was trailing off and I had no other apparent side effects. I did occasionally get twangs of sharp pain, but they were brief and not very intense. I think my uterus was just unhappy with its new occupant.

On the fifth day after insertion (Tuesday; the insertion was the previous Thursday), I decided to stop taking the Ibuprofen. I took one early that morning, but didn't take any again for the rest of the day. Later in the day, I noticed I was bleeding a little. This, I think, is pretty normal, so I just let it go and put a tampon in. It wasn't very much blood - not like it was pouring out or anything.

That night, my husband and I had sex. Completely normal experience. He said he couldn't feel anything (not the strings, nor the IUD), and I didn't feel anything bad (like pain or discomfort). That's a good sign.

I kept bleeding that night and into today, Wednesday, July 4th (6 days after insertion). I used tampons and the flow of blood was light-to-moderate, not really filling the tampon up and not heavily clotted or anything. I figure that my uterus is inflamed from the IUD still and that is probably what is causing the bleeding. There is very little cramping and pain. The cramping is extremely light, and I'm only getting a little bit of a light twang of pain here and there, but clearly something is a little off.

At 5:00pm, I decided to try an experiment. I took Ibuprofen again, thinking it might quiet the inflammation and stop the bleeding. It's 11:00pm now, and the bleeding appears to have stopped, so I think the Ibuprofen is working as I intended it. Unfortunately, taking Ibuprofen constantly for the next 10 years (or even 1 year or even 1 month) is not sustainable. I've read a lot of horror stories online about women just bleeding and bleeding and bleeding and having it never stop - I really hope that doesn't happen here.

For now, I'm going to keep up a "light" regimen of Ibuprofen for the next few days (one 200mg tablet every 6 hours or so) and then try going off it again. Maybe by then the inflammation will have settled down a little. It's still only the first week, so I'm not that worried - this is definitely the kind of thing that can take a while to get used to. I do have a follow-up appointment with the doctor in a month, so at the very worst if I'm still bleeding (or something else goes wrong), she can give me some advice.